Ask an expert
Question

15 Jan 2003

medication to infants
My sister's 9 month old baby was diagnosed wit a high fever and bronchitus. It was after hours and we were forced to take him to the emergency room at a reputable hospital. The doctor on duty prescribed Benylin three times a day. When ever we administered the medication the baby would scream and we would force him to drink it, thinking that it is for the best. He was however not recovering asnd we took him back to his own peaditrician who advised us that Benylin is normally prescribed for kids of six years and older.
We would like to know whether there will be any side effects or long term damage to this insides and what steps can be taken to rectify the situation.
Answer 359 views
Expert
CyberDoc
CyberDoc

01 Jan 0001

Natalie, there won’t be any long-term side effects and you can rest assured that there was no permanent damage done. In high dosages it can cause liver and kidney damage, and sedation. I’m sure the paediatrician would have checked if there was any problems and everything will have been worked out of the little one’s system by the time you get this reply. Good luck.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.